Alert archive / Tennessee / High Wind Watches in 2011

High Wind Watch 4, NWS Morristown, TN

November 27, 2011Cocke County, Tennessee

NWS Morristown, TN issued this high wind watch at Nov 27, 2011, 3:23 PM EST for Cocke County, Tennessee. It took effect at Nov 28, 2011, 9:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 27, 2011, 3:23 PM EST (20:23 UTC)
In effect from
Nov 28, 2011, 9:00 PM EST
Expired
Nov 28, 2011, 4:34 AM EST
In force
Issued by
NWS Morristown, TN

County Cocke County, TN

The radar

The Knoxville radar (KMRX), 37 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.4 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2011-11-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2011-11-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1191 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

713 
WWUS74 KMRX 272023
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
323 PM EST SUN NOV 27 2011

...WINDY CONDITIONS WILL CONTINUE ACROSS THE MOUNTAINS AND
FOOTHILLS OF EAST TENNESSEE...SOUTHWEST VIRGINIA...AND SOUTHWEST
NORTH CAROLINA THROUGH MONDAY EVENING...

.A STRONG STORM SYSTEM WILL MOVE ACROSS THE SOUTHERN APPALACHIANS
THROUGH MONDAY EVENING INCREASING THE PRESSURE GRADIENTS ACROSS THE
REGION. THE TIGHTENING PRESSURE GRADIENT WILL PRODUCE STRONG
SOUTHERLY WINDS OVER THE AREA WITH WINDY CONDITIONS ANTICIPATED
FOR THE MOUNTAINS AND FOOTHILLS.

TNZ018-044>047-VAZ006-008-280430-
/O.EXB.KMRX.WI.Y.0020.000000T0000Z-111129T0700Z/
JOHNSON-WASHINGTON TN-UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-
RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MOUNTAIN CITY...JOHNSON CITY...ERWIN...
ELIZABETHTON...ROAN MOUNTAIN...LEBANON...ABINGDON
323 PM EST SUN NOV 27 2011

...WIND ADVISORY IN EFFECT UNTIL 2 AM EST TUESDAY...
...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH LATE
MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM EST TUESDAY. 

* EVENT...WINDY WITH STRONG SOUTHERLY WINDS BETWEEN 25 AND 35 MPH
  WITH GUSTS TO 50 MPH ACROSS THE MOUNTAINS AND ADJACENT FOOTHILLS.

* TIMING...STRONG AND GUSTY WINDS WILL CONTINUE THROUGH MONDAY EVENING.

* IMPACTS...WINDS MAY DOWN TREES OR TREE LIMBS...AND POWER 
  LINES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. MOTORISTS 
  SHOULD BE EXTRA CAUTIOUS TO CROSS WINDS WHEN DRIVING IN THE 
  HIGHER ELEVATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$

TNZ040-041-280430-
/O.NEW.KMRX.HW.A.0004.111129T0200Z-111129T0600Z/
/O.EXT.KMRX.WI.Y.0020.000000T0000Z-111129T0200Z/
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-
INCLUDING THE CITIES OF...NEWPORT...COSBY
323 PM EST SUN NOV 27 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM EST MONDAY...
...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH LATE
MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH LATE
MONDAY NIGHT. 

* EVENT...WINDY WITH STRONG SOUTHERLY WINDS BETWEEN 25 AND 35 MPH
  WITH GUSTS TO 50 MPH ACROSS THE MOUNTAINS AND ADJACENT FOOTHILLS.

* TIMING...STRONG AND GUSTY WINDS WILL CONTINUE THROUGH MONDAY EVENING.

* IMPACTS...WINDS MAY DOWN TREES OR TREE LIMBS...AND POWER 
  LINES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. MOTORISTS 
  SHOULD BE EXTRA CAUTIOUS TO CROSS WINDS WHEN DRIVING IN THE 
  HIGHER ELEVATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND/OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR.  WINDS OF THESE MAGNITUDES MAY
CAUSE PROPERTY DAMAGE AND POWER OUTAGES.

&&

$$

TNZ085>087-280430-
/O.EXT.KMRX.WI.Y.0020.000000T0000Z-111128T2100Z/
MCMINN-NORTHWEST MONROE-SOUTHEAST MONROE-
INCLUDING THE CITIES OF...ATHENS...MADISONVILLE...COKER CREEK
323 PM EST SUN NOV 27 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM EST MONDAY...

* EVENT...WINDY WITH STRONG SOUTHERLY WINDS BETWEEN 25 AND 35 MPH
  WITH GUSTS TO 50 MPH ACROSS THE MOUNTAINS AND ADJACENT FOOTHILLS.

* TIMING...STRONG AND GUSTY WINDS WILL CONTINUE THROUGH MONDAY
  AFTERNOON. 

* IMPACTS...WINDS MAY DOWN TREES OR TREE LIMBS...AND POWER 
  LINES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. MOTORISTS 
  SHOULD BE EXTRA CAUTIOUS TO CROSS WINDS WHEN DRIVING IN THE 
  HIGHER ELEVATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$

TNZ071>074-280430-
/O.EXT.KMRX.WI.Y.0020.000000T0000Z-111129T0200Z/
NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-
SEVIER SMOKY MOUNTAINS-
INCLUDING THE CITIES OF...MARYVILLE...CADES COVE...SEVIERVILLE...
GATLINBURG
323 PM EST SUN NOV 27 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM EST MONDAY...

* EVENT...WINDY WITH STRONG SOUTHERLY WINDS BETWEEN 25 AND 35 MPH
  WITH GUSTS TO 55 MPH ACROSS THE MOUNTAINS AND ADJACENT
  FOOTHILLS.

* TIMING...STRONG AND GUSTY WINDS WILL CONTINUE THROUGH MONDAY EVENING.

* IMPACTS...WINDS MAY DOWN TREES OR TREE LIMBS...AND POWER 
  LINES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. MOTORISTS 
  SHOULD BE EXTRA CAUTIOUS TO CROSS WINDS WHEN DRIVING IN THE 
  HIGHER ELEVATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$

TNZ042-043-280430-
/O.EXT.KMRX.WI.Y.0020.000000T0000Z-111129T0700Z/
NORTHWEST GREENE-SOUTHEAST GREENE-
INCLUDING THE CITIES OF...GREENEVILLE...CEDAR CREEK
323 PM EST SUN NOV 27 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 2 AM EST TUESDAY...
...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH LATE
MONDAY NIGHT...

* EVENT...WINDY WITH STRONG SOUTHERLY WINDS BETWEEN 25 AND 35 MPH
  WITH GUSTS TO 55 MPH ACROSS THE MOUNTAINS AND ADJACENT
  FOOTHILLS.

* TIMING...STRONG AND GUSTY WINDS WILL CONTINUE THROUGH MONDAY EVENING.

* IMPACTS...WINDS MAY DOWN TREES OR TREE LIMBS...AND POWER 
  LINES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. MOTORISTS 
  SHOULD BE EXTRA CAUTIOUS TO CROSS WINDS WHEN DRIVING IN THE 
  HIGHER ELEVATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$
2 follow-up statements
872 
WWUS74 KMRX 280200
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
900 PM EST SUN NOV 27 2011

...WINDY CONDITIONS WILL CONTINUE ACROSS THE MOUNTAINS AND
FOOTHILLS OF EAST TENNESSEE...SOUTHWEST VIRGINIA...AND SOUTHWEST
NORTH CAROLINA THROUGH MONDAY EVENING...

.A STRONG STORM SYSTEM WILL MOVE ACROSS THE SOUTHERN APPALACHIANS
THROUGH MONDAY EVENING INCREASING THE PRESSURE GRADIENTS ACROSS
THE REGION. THE TIGHTENING PRESSURE GRADIENT WILL PRODUCE STRONG
SOUTHERLY WINDS OVER THE AREA WITH WINDY CONDITIONS ANTICIPATED
FOR THE MOUNTAINS AND FOOTHILLS.

TNZ040-041-281000-
/O.CON.KMRX.WI.Y.0020.000000T0000Z-111129T0200Z/
/O.CON.KMRX.HW.A.0004.111129T0200Z-111129T0600Z/
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-
INCLUDING THE CITIES OF...NEWPORT...COSBY
900 PM EST SUN NOV 27 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST MONDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH
LATE MONDAY NIGHT...

* EVENT...WINDY WITH STRONG SOUTHERLY WINDS BETWEEN 25 AND 35 
  MPH WITH GUSTS TO 50 MPH ACROSS THE MOUNTAINS AND ADJACENT 
  FOOTHILLS. 

* TIMING...STRONG AND GUSTY WINDS WILL CONTINUE THROUGH MONDAY 
  EVENING.

* IMPACTS...WINDS MAY DOWN TREES OR TREE LIMBS...AND POWER 
  LINES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. MOTORISTS 
  SHOULD BE EXTRA CAUTIOUS TO CROSS WINDS WHEN DRIVING IN THE 
  HIGHER ELEVATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND/OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR.  WINDS OF THESE MAGNITUDES MAY
CAUSE PROPERTY DAMAGE AND POWER OUTAGES.

&&

$$

TNZ085>087-281000-
/O.CON.KMRX.WI.Y.0020.000000T0000Z-111128T2100Z/
MCMINN-NORTHWEST MONROE-SOUTHEAST MONROE-
INCLUDING THE CITIES OF...ATHENS...MADISONVILLE...COKER CREEK
900 PM EST SUN NOV 27 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST MONDAY...

* EVENT...WINDY WITH STRONG SOUTHERLY WINDS BETWEEN 25 AND 35 
  MPH WITH GUSTS TO 50 MPH ACROSS THE MOUNTAINS AND ADJACENT 
  FOOTHILLS. 

* TIMING...STRONG AND GUSTY WINDS WILL CONTINUE THROUGH MONDAY 
  AFTERNOON. 

* IMPACTS...WINDS MAY DOWN TREES OR TREE LIMBS...AND POWER 
  LINES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. MOTORISTS 
  SHOULD BE EXTRA CAUTIOUS TO CROSS WINDS WHEN DRIVING IN THE 
  HIGHER ELEVATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$

TNZ071>074-281000-
/O.CON.KMRX.WI.Y.0020.000000T0000Z-111129T0200Z/
NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-
SEVIER SMOKY MOUNTAINS-
INCLUDING THE CITIES OF...MARYVILLE...CADES COVE...SEVIERVILLE...
GATLINBURG
900 PM EST SUN NOV 27 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST MONDAY...

* EVENT...WINDY WITH STRONG SOUTHERLY WINDS BETWEEN 25 AND 35 
  MPH WITH GUSTS TO 55 MPH ACROSS THE MOUNTAINS AND ADJACENT 
  FOOTHILLS. 

* TIMING...STRONG AND GUSTY WINDS WILL CONTINUE THROUGH MONDAY 
  EVENING.

* IMPACTS...WINDS MAY DOWN TREES OR TREE LIMBS...AND POWER 
  LINES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. MOTORISTS 
  SHOULD BE EXTRA CAUTIOUS TO CROSS WINDS WHEN DRIVING IN THE 
  HIGHER ELEVATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$

TNZ018-042>047-VAZ006-008-281000-
/O.CON.KMRX.WI.Y.0020.000000T0000Z-111129T0700Z/
JOHNSON-NORTHWEST GREENE-SOUTHEAST GREENE-WASHINGTON TN-UNICOI-
NORTHWEST CARTER-SOUTHEAST CARTER-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MOUNTAIN CITY...GREENEVILLE...
CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...LEBANON...ABINGDON
900 PM EST SUN NOV 27 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EST TUESDAY...

* EVENT...WINDY WITH STRONG SOUTHERLY WINDS BETWEEN 25 AND 35 
  MPH WITH GUSTS TO 50 MPH ACROSS THE MOUNTAINS AND ADJACENT 
  FOOTHILLS. 

* TIMING...STRONG AND GUSTY WINDS WILL CONTINUE THROUGH MONDAY 
  EVENING.

* IMPACTS...WINDS MAY DOWN TREES OR TREE LIMBS...AND POWER 
  LINES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. MOTORISTS 
  SHOULD BE EXTRA CAUTIOUS TO CROSS WINDS WHEN DRIVING IN THE 
  HIGHER ELEVATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$
338 
WWUS74 KMRX 280934
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
434 AM EST MON NOV 28 2011

...WINDY CONDITIONS WILL CONTINUE ACROSS THE MOUNTAINS AND
FOOTHILLS OF EAST TENNESSEE...SOUTHWEST VIRGINIA...AND SOUTHWEST
NORTH CAROLINA THROUGH MONDAY EVENING...

.A STRONG STORM SYSTEM OVER THE AREA WILL MOVE SLOWLY NORTH THROUGH
THIS EVENING. THIS SYSTEM WILL BRING WINDY CONDITIONS TO SOME OF
THE HIGHER ELEVATIONS OF THE MOUNTAINS AND FOOTHILLS.

TNZ085-086-281045-
/O.CAN.KMRX.WI.Y.0020.000000T0000Z-111128T2100Z/
MCMINN-NORTHWEST MONROE-
INCLUDING THE CITIES OF...ATHENS...MADISONVILLE
434 AM EST MON NOV 28 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND
ADVISORY. 

WHILE WIND GUSTS UP TO 35 MPH WILL BE POSSIBLE OVER SOME OF THE
HIGHER ELEVATIONS THIS MORNING AND EARLY AFTERNOON...THE RISK OF
STRONGER WINDS HAS DIMINISHED.

$$

TNZ040-041-281700-
/O.CAN.KMRX.HW.A.0004.111129T0200Z-111129T0600Z/
/O.CON.KMRX.WI.Y.0020.000000T0000Z-111129T0200Z/
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-
INCLUDING THE CITIES OF...NEWPORT...COSBY
434 AM EST MON NOV 28 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING...
...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE HIGH
WIND WATCH. 

* EVENT...SOUTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH
  WILL BE POSSIBLE AT TIMES OVER THE MOUNTAINS AND ADJACENT
  FOOTHILLS.

* TIMING...THESE WINDY CONDITIONS WILL CONTINUE INTO THIS EVENING.

* IMPACTS...WINDS MAY DOWN TREES OR TREE LIMBS AND POWER LINES.
  LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. MOTORISTS SHOULD BE
  EXTRA CAUTIOUS TO CROSS WINDS WHEN DRIVING IN THE HIGHER
  ELEVATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$

TNZ018-042>047-VAZ006-008-281700-
/O.EXT.KMRX.WI.Y.0020.000000T0000Z-111129T0500Z/
JOHNSON-NORTHWEST GREENE-SOUTHEAST GREENE-WASHINGTON TN-UNICOI-
NORTHWEST CARTER-SOUTHEAST CARTER-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MOUNTAIN CITY...GREENEVILLE...
CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...LEBANON...ABINGDON
434 AM EST MON NOV 28 2011

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

* EVENT...SOUTHEASTERLY WINDS BETWEEN 20 AND 30 MPH WITH GUSTS TO
  45 MPH WILL BE POSSIBLE ACROSS THE MOUNTAINS AND ADJACENT
  FOOTHILLS.

* TIMING...THESE WINDY CONDITIONS WILL CONTINUE THROUGH THIS 
  EVENING. 

* IMPACTS...WINDS MAY DOWN TREES OR TREE LIMBS AND POWER LINES.
  LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. MOTORISTS SHOULD BE
  EXTRA CAUTIOUS TO CROSS WINDS WHEN DRIVING IN THE HIGHER
  ELEVATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$

TNZ087-281700-
/O.CON.KMRX.WI.Y.0020.000000T0000Z-111128T2100Z/
SOUTHEAST MONROE-
INCLUDING THE CITY OF...COKER CREEK
434 AM EST MON NOV 28 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* EVENT...SOUTHEASTERLY WINDS BETWEEN 20 AND 30 MPH WITH GUSTS TO
  45 MPH WILL BE POSSIBLE ACROSS THE HIGHER ELEVATIONS.

* TIMING...THESE WINDY CONDITIONS WILL CONTINUE THROUGH THIS 
  AFTERNOON. 

* IMPACTS...WINDS MAY DOWN TREES OR TREE LIMBS AND POWER LINES.
  LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. MOTORISTS SHOULD BE
  EXTRA CAUTIOUS TO CROSS WINDS WHEN DRIVING IN THE HIGHER
  ELEVATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$

TNZ071>074-281700-
/O.CON.KMRX.WI.Y.0020.000000T0000Z-111129T0200Z/
NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-
SEVIER SMOKY MOUNTAINS-
INCLUDING THE CITIES OF...MARYVILLE...CADES COVE...SEVIERVILLE...
GATLINBURG
434 AM EST MON NOV 28 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING...

* EVENT...SOUTHEASTERLY WINDS BETWEEN 20 AND 30 MPH WITH GUSTS TO
  45 MPH WILL BE POSSIBLE ACROSS THE MOUNTAINS AND ADJACENT
  FOOTHILLS.

* TIMING...THESE WINDY CONDITIONS WILL CONTINUE INTO THIS
  EVENING.

* IMPACTS...WINDS MAY DOWN TREES OR TREE LIMBS AND POWER 
  LINES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. MOTORISTS 
  SHOULD BE EXTRA CAUTIOUS TO CROSS WINDS WHEN DRIVING IN THE 
  HIGHER ELEVATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this high wind watch went out at Nov 27, 12:24 PM EST, 2 hours 59 minutes earlier.

Area forecast discussion, Nov 27, 12:24 PM EST, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
1224 PM EST SUN NOV 27 2011

.AVIATION...A STRONG UPPER LEVEL STORM SYSTEM AND ASSOCIATED COLD
FRONT WILL MOVE INTO THE TENNESSEE VALLEY THROUGH THE FORECAST
PERIOD PRODUCING WIDESPREAD RAIN...SOME HEAVY...FROM TYS WESTWARD.
DOWNSLOPING WINDS INTO THE NORTHERN HALF OF THE VALLEY WILL HELP
KEEP RAIN SCATTERED AND CEILINGS HIGHER AT TRI. TIGHT PRESSURE
GRADIENTS AROUND THIS SYSTEM WILL PRODUCE STRONG BOUNDARY LAYER JET
WITH 850MB WINDS OF NEARLY 50KTS+. CIGS AND VIS WILL LOWER FROM
SOUTHWEST TO NORTHEAST. WILL TAKE CHA AS LOW AS IFR LATE. WILL TAKE
TYS TO MVFR TONIGHT AND TRI TO MVFR LATE. LOWER CONDITIONS ARE
CERTAINLY POSSIBLE. LOW LEVEL JET FAIRLY STRONG...BUT LOOKS
BORDERLINE FOR LOW LEVEL WIND SHEAR GIVEN EXPECTED SURFACE
WINDS...SO NO MENTION IN TAFS FOR NOW.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...FLOOD WATCH FROM 5 PM EST THIS AFTERNOON THROUGH MONDAY EVENING
     FOR THE FOLLOWING ZONES: CHEROKEE...CLAY.

TN...FLOOD WATCH FROM 5 PM EST /4 PM CST/ THIS AFTERNOON THROUGH
     MONDAY EVENING FOR THE FOLLOWING ZONES: ANDERSON...
     BLEDSOE...BLOUNT SMOKY MOUNTAINS...BRADLEY...CAMPBELL...
     COCKE SMOKY MOUNTAINS...EAST POLK...HAMILTON...JEFFERSON...
     KNOX...LOUDON...MARION...MCMINN...MEIGS...MORGAN...NW
     BLOUNT...NORTH SEVIER...NORTHWEST COCKE...NORTHWEST
     MONROE...RHEA...ROANE...SCOTT TN...SEQUATCHIE...SEVIER
     SMOKY MOUNTAINS...SOUTHEAST MONROE...WEST POLK.

     WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR THE FOLLOWING
     ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY MOUNTAINS...
     MCMINN...NW BLOUNT...NORTH SEVIER...NORTHWEST COCKE...
     NORTHWEST GREENE...NORTHWEST MONROE...SEVIER SMOKY
     MOUNTAINS...SOUTHEAST GREENE...SOUTHEAST MONROE.

VA...NONE.

&&
Hazardous weather outlook, Nov 27, 2:27 PM EST, 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
227 PM EST SUN NOV 27 2011

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-281930-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
227 PM EST SUN NOV 27 2011 /127 PM CST SUN NOV 27 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A SLOW MOVING LOW PRESSURE SYSTEM WILL BRING RAIN TO THE
AREA...WITH HEAVY RAINFALL POSSIBLE. THIS MAY RESULT IN SOME
FLOODING LATE THIS AFTERNOON AND TONIGHT...MAINLY ACROSS SOUTHERN
AND CENTRAL PORTIONS OF THE AREA.

ALSO...STRONG SOUTHERLY WINDS AHEAD OF THE SYSTEM WILL PRODUCE
WINDY CONDITIONS ACROSS THE MOUNTAINS AND ADJACENT FOOTHILLS
THROUGH MONDAY EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

STRONG...GUSTY SOUTH TO SOUTHEAST WINDS WILL CONTINUE ACROSS THE
HIGHER TERRAIN ON MONDAY AS A LOW PRESSURE AREA DEEPENS ALONG A
COLD FRONT MOVING INTO THE TENNESSEE VALLEY WHILE SHIFTING SLOWLY
NORTH INTO THE OHIO VALLEY MONDAY NIGHT. DUE TO THE SLOW MOVEMENT
OF THIS RATHER STRONG STORM SYSTEM...HEAVY RAINFALL WILL CONTINUE
DURING THE DAY MONDAY ACROSS THE CUMBERLAND PLATEAU...CENTRAL AND
SOUTHERN TENNESSEE VALLEY...SOUTHEAST TENNESSEE MOUNTAINS AND
SOUTHWEST NORTH CAROLINA. THE EXTENDED PERIOD OF MODERATE TO HEAVY
RAIN MAY CAUSE SOME LOCALIZED FLOODING IN THESE AREAS ON MONDAY.

ALSO...SNOW SHOWERS WILL BE POSSIBLE LATE MONDAY NIGHT ACROSS THE
HIGHEST ELEVATIONS OF THE SMOKY MOUNTAINS AS COLDER AIR SPILLS INTO
THE REGION. SNOW WILL BE POSSIBLE DURING THE DAY TUESDAY AT HIGHER
ELEVATIONS IN EAST TENNESSEE...SOUTHWEST VIRGINIA AND SOUTHWEST
NORTH CAROLINA. TEMPERATURES IN THE LOWER LEVELS OF THE ATMOSPHERE
MAY BECOME COLD ENOUGH FOR SOME SNOW TO MIX WITH THE RAIN ACROSS
THE LOWER ELEVATIONS LATER IN THE DAY TUESDAY INTO TUESDAY NIGHT.
WHILE SOME LIGHT ACCUMULATION IS EXPECTED IN THE HIGHER
TERRAIN...LITTLE IN THE WAY OF ACCUMULATION IS EXPECTED ELSEWHERE
BECAUSE MUCH OF THE FROZEN PRECIPITATION WILL MELT AS IT FALLS.
LIGHT ACCUMULATING SNOW MAY CONTINUE IN THE HIGHER TERRAIN
WEDNESDAY MORNING BEFORE ENDING DURING THE AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED TO REPORT ANY HEAVY RAINFALL AMOUNTS THAT
OCCUR THIS AFTERNOON THROUGH MONDAY.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 27, 4:26 AM ESTFlood WatchMRXAnderson, Bledsoe, Blount, Bradley, Campbell, Cocke and 15 more42 hr
Nov 27, 9:26 AM ESTRiver Flood WarningMRXCocke54 hr
Nov 27, 9:30 AM ESTWind AdvisoryMRXBlount, Carter, Cocke, Greene, Johnson, McMinn and 4 more43 hr
Nov 27, 9:55 AM ESTRiver Flood WarningMRXSevier35 hr

Nearby

High Wind Watches in Tennessee, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.